Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have swollen lymph in jaw. Prescribed zithromax. Is that enough?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5155 Questions
I have swollen lymph in jaw. The doctor gave me three 500mg zithromax. Is that enough? I thouht it had to be five pills? And is zithromax the right way to a cure?
Posted Sat, 6 Jul 2013 in Ear, Nose and Throat Problems
Answered by Dr. Chobufo Ditah 1 hour later
Hi and thanks for the query.

I am Dr. Ditah and happy for this opportunity to be assisting you with your health questions today.

1. 3tablets of zithromax 500mg tablets are sufficient for the full course treatment of a standard 7-10days antibiotics treatment in an adult. If the diagnosis is correct and the germ is sensitive to azithromycin, then this is sufficient. It stays in the system for up to 7-10days after use in sufficient levels to continue the antibacterial activity. This is why a 3days course is often deemed as appropriate for an infection that requires this number of days.

2. Swollen lymph nodes in the jaw often results from an infection in the ear, nose or throat which drains into these lymph nodes. Azithromycin is a good drug in treating ear, nose and throat infections. I think this is her/his thought as of now after his full assessment of the swollen lymph nodes. If these lymph nodes should fail to regress after this empiric antibiotic treatment, then s/he may want to do some more specific investigations to understand better.

Other possible causes of this condition could be drugs, cancers, HIV, idiopathic,(no cause) etc, But you have not provided any information that may make me think of them. These are not possibilities to be considered now.

I hope this answers your question.
Please feel free to come back if you need more information.
Wish you good health.
Dr. Ditah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor